Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 2, 2007, 4:07 PM EDT for Wayne County, West Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2007, 4:07 PM EDT (20:07 UTC)
- Expired
- May 2, 2007, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 70 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 022007 SVRRLX WVC099-022030- /O.NEW.KRLX.SV.W.0014.070502T2007Z-070502T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 407 PM EDT WED MAY 2 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN WEST VIRGINIA... * UNTIL 430 PM EDT * AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF DUNLOW...OR ABOUT 6 MILES SOUTHEAST OF LOUISA...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRUM BY 415 PM EDT... WILSONDALE BY 425 PM EDT... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3813 8249 3803 8259 3785 8241 3800 8223 $$ 13
2 follow-up statements
000 WWUS51 KRLX 022017 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 416 PM EDT WED MAY 2 2007 WVC099-022030- /O.CON.KRLX.SV.W.0014.000000T0000Z-070502T2030Z/ WAYNE WV- 416 PM EDT WED MAY 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR WAYNE COUNTY... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GLENHAYES...OR ABOUT 9 MILES SOUTHEAST OF LOUISA...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN WAYNE COUNTY AT 430 PM EDT PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3813 8249 3803 8259 3789 8243 3801 8224 $$ 13
000 WWUS51 KRLX 022029 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 429 PM EDT WED MAY 2 2007 WVC099-022039- /O.EXP.KRLX.SV.W.0014.000000T0000Z-070502T2030Z/ WAYNE WV- 429 PM EDT WED MAY 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY EXPIRES AT 430 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3813 8249 3803 8259 3789 8243 3801 8224 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:17 PM EDT, 50 minutes earlier.
Area forecast discussion, May 2, 3:17 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 317 PM EDT WED MAY 2 2007 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTH INTO END OF WEEK WITH FRONT STAYING IN REGION. && .NEAR TERM /THROUGH THURSDAY/... FRONT WILL STALL NEAR SOUTHERN PORTIONS OF FORECAST AREA. THIS WILL KEEP THREAT OF PRECIPITATION INTO CENTRAL WEST VIRGINIA THROUGH THURSDAY. LOCAL MODELS SHOW THE BEST SUPPORT FOR STORMS INTO THIS EVENING IN SW VIRGINIA AND EXTREME SOUTHER WEST VIRGINIA SO HAVE GONE WITH HIGH POPS THERE. VORT BAND ACROSS CENTRAL OHIO HAS LITTLE TO WORK WITH SO TAIL OFF POPS THIS AFTERNOON NORTH OF CHARLESTON. POPS SAG LATER TONIGHT WITH SUNS ENERGY GONE BUT INCREASE AGAIN THURSDAY AS ENERGY IS ONCE AGAIN AVAILABLE. TEMPERATURES TONIGHT SHOULD ONCE AGAIN GENERALLY BE ABOVE MAV AS IDEAL COOLING CONDITIONS ARE NOT THERE. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... LATEST MODEL RUNS STILL SHOWING FRONTAL BOUNDARY STALLING TO THE SOUTH DURING THE SHORT TERM PERIODS. ENOUGH MOISTURE AND DYNAMIC LIFT WILL BE MORE PREVALENT OVER THE SOUTHERN COAL FIELDS FOR A PROLONGED PERIOD OF STEADY RAINFALL. AS BOUNDARY REMAINS STALLED TO OUR SOUTH...A SHORTWAVE WILL RIDE NORTHEAST LATE IN THE PERIOD. LATEST GFS TAKES FEATURE WELL TO THE THE NORTH OF THE REGION...WHILE THE NAM TRACKS IT ALONG A MORE EASTERLY COURSE. GFS PLAYING THIS FEATURE WELL WITH RUN TO RUN CONSISTENCY...AND CURRENT FORECASTS REFLECT THIS. HOWEVER...BEFORE THIS FEATURE TRACKS EAST...ENOUGH MOISTURE WILL BE AVAILABLE THURSDAY AND FRIDAY FOR UP TO AN INCH OR TWO OF RAIN...WITH LOCALLY HIGHER AMOUNTS. THIS COULD LEAD TO WATER PROBLEMS ACROSS THE SOUTHERN COAL FIELDS...SOUTHWEST VIRGINIA...AND EASTERN KENTUCKY. NORTHERN PORTIONS OF THE CWA SHOULD REMAIN DRY. IF BOUNDARY DECIDES TO MEANDER TO THE NORTH THEN THE POP FIELDS WILL NEED TO BE NUDGED NORTHWARDS. NOT MUCH TEMPERATURE ADVECTION...WARM OR COLD NOTED IN THE MASS FIELDS...THUS TEMPS TO REMAIN RELATIVELY STABLE. && .LONG TERM /SATURDAY THROUGH TUESDAY/... OPERATIONAL GFS AND ECMWF IN BETTER AGREEMENT TODAY...WITH BOTH DEPICTING A CLOSED H5 HEIGHT CENTER JUST WEST OF THE REGION BY DAY 6. REGION SHOULD REMAIN DRY UNTIL PERHAPS DAY 7...WHEN A DISTURBANCE PASSES MAINLY TO OUR NORTH AND WEST...BUT CLOSE ENOUGH TO SPARK SOME SHOWERS AND STORMS. HOWEVER...CORE OF WARMEST H7 TEMPS...NEAR +7C...ARE DRAWN ACROSS THESE SAME AREAS PER OPERATIONAL GFS AND SOME ENSEMBLE RUNS. THAT SHOULD BE ENOUGH TO CAP CONVECTION FOR THIS TIME OF YEAR...AND IT SEEMS THAT THE GFS MAY BE BREAKING DOWN THE UPPER RIDGE TOO QUICKLY. WITH 588DM H5 HEIGHTS DAY 6 AND 7 NEARBY AND H85 TEMPS 12-14C...HPC AND MEX HIGH TEMPS LOOK TOO COLD...ONLY INT THE UPPER 70S. THUS...AFTER COLLABORATION...DID ADD 3-5F DEGREES TO MAX T GRIDS THESE DAYS. IN SIMPLER TERMS...AFTER THIS WEEKS RETURN TO NORMAL...THE BEGINNING AND MIDDLE OF NEXT WEEK IS LOOKING LIKE HOT STUFF AGAIN. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... LOW LEVEL MOISTURE IS LIMITED AND HANGS CLOSE TO THE FRONT SO VFR CONDITIONS WILL DOMINATE. MVFR CIGS CAN BE EXPECTED IN THE EXTREME SOUTH OF FORECAST AREA NEAR FRONT. THUNDERSTORMS THIS EVENING PRIMARILY EXPECTED TO BE TO THE SOUTH OF BKW AND CRW. BRIEF IFR IN THUNDERSTORMS CAN BE EXPECTED. EXTENSIVE CLOUD COVER AND RAIN COULD PERSIST THROUGH THE END OF THE WEEK. HIGH PRESSURE FINALLY TAKES HOLD FOR THE WEEKEND THROUGH SUNDAY WITH THE RETURN OF FAIR WEATHER. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...AAR NEAR TERM...AAR SHORT TERM...KMC LONG TERM...KM AVIATION...AAR
Hazardous weather outlook, May 2, 1:44 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 144 PM EDT WED MAY 2 2007 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013-024>026-033>035- 031745- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- 144 PM EDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF UPPER LEVEL DISTURBANCES...ALONG A FRONTAL BOUNDARY...MAY PRODUCE A PROLONGED PERIOD OF MODERATE SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN SECTIONS OF WEST VIRGINIA...NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND PORTIONS OF SOUTHEAST OHIO THURSDAY AND FRIDAY. RAINFALL ACCUMULATIONS COULD REACH NEAR 2.5 INCHES BY LATE FRIDAY. THESE CONDITIONS COULD PRODUCE FLOODING PROBLEMS ON SMALL STREAMS... CREEKS...POOR DRAINAGE AND LOW LYING AREAS BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-036>040-046- 047-031745- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 144 PM EDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 2, 2:05 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE 205 PM EDT WED MAY 2 2007 KYZ102-021830- CARTER KY- 205 PM EDT WED MAY 2 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTER CAVES STATE PARK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE GESLING. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 18
Special weather statement, May 2, 2:23 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE 223 PM EDT WED MAY 2 2007 WVZ036-021900- FAYETTE WV- 223 PM EDT WED MAY 2 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL FAYETTE COUNTY...OR ABOUT OVER BABCOCK STATE PARK...MOVING SOUTHEAST AT 35 MPH. * THE STRONG STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 18
Special weather statement, May 2, 3:08 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE 308 PM EDT WED MAY 2 2007 KYZ102-103-105-021945- CARTER KY-BOYD KY-LAWRENCE KY- 308 PM EDT WED MAY 2 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN CARTER COUNTY...OR ABOUT 8 MILES SOUTHEAST OF GRAYSON...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE DENTON. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 18
Special weather statement, May 2, 3:58 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 358 PM EDT WED MAY 2 2007 WVZ024-025-022030- LOGAN WV-MINGO WV- 358 PM EDT WED MAY 2 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN MINGO COUNTY...OR ABOUT 8 MILES EAST OF INEZ...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BREEDEN... MYRTLE...DINGESS AND LENORE. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.